Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 119, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 31, 2025, 2:34 PM MDT for Otero County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2025, 2:34 PM MDT (20:34 UTC)
- Expired
- Jul 31, 2025, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:56 AM MDT, 2 hours 38 minutes earlier. Its key messages:
- Updated at 1156 AM MDT Thu Jul 31 2025
- Decreasing moisture will lead to lower coverage and low flash flood potential through the weekend. Isolated thunderstorms each day but mainly over the mountains.
- Temperatures will gradually warm through this same period with lowland high temperatures into the triple digits Saturday and beyond.
Area forecast discussion, Jul 31, 11:56 AM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1156 AM MDT Thu Jul 31 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1156 AM MDT Thu Jul 31 2025 - Decreasing moisture will lead to lower coverage and low flash flood potential through the weekend. Isolated thunderstorms each day but mainly over the mountains. - Temperatures will gradually warm through this same period with lowland high temperatures into the triple digits Saturday and beyond. && .DISCUSSION... Issued at 1156 AM MDT Thu Jul 31 2025 At upper levels, mid-latitude flow is trying to sneak in with drier southwest flow. At mid and upper levels, NA monsoon high is gradually repositioning over Arizona and New Mexico over the next 2-3 days. This will slowly transition us from the wet pattern of the recent past, to a drier, hotter pattern. In the short term, what's left of the moisture plume persists over most of the CWA this morning. PWs range from 1.2 inches west to 1.0 inches or lower east. A weak disturbance aloft along the back edge of the moisture plume has kept a few thunderstorms going over eastern Grant and western Sierra Counties this morning. These should end next couple of hours--same time as the new convection starts forming over the mountain zones. Today looks to be the last day where the entire CWA has at least a slight chance of rain. High-res models do show some favor for higher POPs over the mountains and west of the RG Valley with slightly higher PWs and instability. PWs still running a bit above so some heavy rain/flood potential continue today. HRRR shows outflow coming out of the Tularosa Basin around 00-02Z so this could help the eastern lowlands produce a few storms. HRRR also shows Gila storm outflow reaching the Lordsburg Playa area with 35 mph gusts, but not until around 04-06Z. Will have to watch for more blowing dust in that area. Friday and Saturday...continue decreasing storm coverage and attendant flood potential. Slightly higher instability/moisture exist over the mountains and west of Deming favor those areas with isolated storms, while POPs begin phasing out other areas. Temperatures will start to warm above normal, and lowlands by Saturday will start to see some triple digits. Sunday through Wednesday...mid/upper level NA monsoon high is in place over Arizona and New Mexico. 500mb temps warm a bit helping to cap the atmosphere at mid-levels, so only chance of rain likely limited to the mountain zones, and during daylight hours. Main tropical moisture remains south and west of the high center, well out of our forecast area. Temperatures will be the main story, as most of the lowlands into triple digits. Latest NBM high temps show some of the lowlands just shy or at Heat Advisory criteria Sunday through Wednesday, but 75th and 90th percentiles push those areas into the Advisory criteria--those areas mainly being Luna, Dona Ana, srn Otero, and El Paso Counties along with the lower valley of Hudspeth County. && .AVIATION... (18Z TAFS) Issued at 1156 AM MDT Thu Jul 31 2025 VFR conditions expected through the period with SCT100 SCT250. Scattered BKN060CB -TSRA developing over the east slopes of the Sacramento Mtns. Storms will also form over the Gila/Black Range but around 20Z as current cloud cover will inhibit convection. Rest of lowlands will see isolated, disorganized thunderstorms beginning around 21Z. Some models show more organized storms moving out of the Gila/Black Range and into Sierra, Luna, and Dona Ana Counties. This could impact KTCS, KDMN, and KLRU TAFs after 03Z. Thunderstorms could produce pea-size hail and wind gusts of 30-40 knots. && .FIRE WEATHER... Issued at 1156 AM MDT Thu Jul 31 2025 Low fire weather concerns through Saturday. Thunderstorm coverage becoming less through this time, mainly over the mountains and Deming west. Still some flood potential for the burn scars this afternoon/tonight, but this threat should also decrease through Saturday. Sunday and beyond will see much warmer temperatures and just a slight chance of daytime mountain thunderstorms. Temperatures will climb to well above normal. Lowland min humidities will fall back to near critical levels, while the mountains remain above. Fortunately no significant non- thunderstorm winds are expected with the lowered humidity. Min RH: Lowlands 20-28% through Saturday, decreasing 10-17% Sunday through Tuesday. Gila/Black Range Mtns...25-40% through Saturday, decreasing to 15-25% Sunday through Tuesday. Sacramento Mtns...45-55% through Saturday, decreasing to 20-30% Sunday through Tuesday. Vent rates poor-fair through Saturday, then good-very good Sunday through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 97 75 99 / 20 10 0 0 Sierra Blanca 67 92 67 94 / 10 10 0 10 Las Cruces 68 94 69 96 / 30 10 10 0 Alamogordo 68 93 69 95 / 30 20 10 10 Cloudcroft 50 71 50 73 / 30 40 10 20 Truth or Consequences 67 92 69 94 / 50 30 20 10 Silver City 61 87 63 89 / 60 60 30 20 Deming 68 96 69 99 / 40 10 20 0 Lordsburg 68 95 69 97 / 60 30 30 10 West El Paso Metro 73 95 74 97 / 20 10 10 0 Dell City 71 94 70 97 / 10 10 0 0 Fort Hancock 74 97 74 99 / 10 10 0 10 Loma Linda 68 89 68 91 / 20 10 0 0 Fabens 73 96 73 98 / 20 10 0 0 Santa Teresa 71 95 71 96 / 20 10 10 0 White Sands HQ 71 95 73 97 / 30 10 10 0 Jornada Range 68 93 69 95 / 30 10 10 10 Hatch 68 95 70 97 / 40 20 20 10 Columbus 71 96 71 98 / 40 10 10 0 Orogrande 69 92 69 94 / 20 20 0 10 Mayhill 55 80 56 84 / 30 40 10 20 Mescalero 54 82 55 84 / 30 50 10 20 Timberon 55 79 55 81 / 20 30 10 10 Winston 56 84 58 86 / 60 50 20 30 Hillsboro 63 92 65 94 / 60 40 20 10 Spaceport 66 92 67 94 / 40 20 10 10 Lake Roberts 57 87 58 89 / 70 70 30 30 Hurley 63 89 65 92 / 50 40 20 10 Cliff 64 95 66 97 / 50 60 30 20 Mule Creek 61 91 64 94 / 50 50 20 10 Faywood 64 88 66 91 / 60 40 20 10 Animas 67 95 68 97 / 60 20 30 10 Hachita 66 93 67 95 / 60 20 20 10 Antelope Wells 66 94 68 95 / 60 30 30 10 Cloverdale 66 90 67 91 / 60 40 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...17-Hefner
In the hours before
Special weather statement, Jul 31, 12:03 PM MDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service El Paso TX
1203 PM MDT Thu Jul 31 2025
NMZ415-416-311930-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1203 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 130 PM MDT...
At 1201 PM MDT, Doppler radar was tracking several strong
thunderstorms over the east slopes of the Sacramento Mountains from
about Silver Lake south to Sacramento. Storms are nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sacramento, Mayhill, Silver Lake, Weed, Elk Silver, Sixteen Springs,
Hay Canyon, Cox Canyon, Dry Canyon, James Canyon, Avis, Upper Dry
Burnt Canyon, Lower Dry Burnt Canyon, Lower Sixteen Springs Canyon,
Elk Canyon, McDonald Flats, Bell Canyon, and Miller Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10532 3296 10535 3265 10535 3269 10569
3314 10568 3317 10532
TIME...MOT...LOC 1801Z 240DEG 49KT 3298 10547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:13 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 30, 6:23 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 37 min |
| Jul 30, 6:35 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 30, 6:42 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 33 min |
| Jul 30, 6:53 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 30, 7:21 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 30, 7:38 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Otero, Sierra | 37 min |
| Jul 30, 7:40 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 30, 7:54 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Jul 30, 8:11 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 30, 8:27 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 63 min |
| Jul 30, 10:01 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 59 min |
| Jul 31, 8:57 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 31, 11:55 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 31, 12:03 PM MDT | Special Weather Statement | EPZ | Otero | 87 min |
| Jul 31, 12:10 PM MDT | Areal Flood Advisory | EPZ | Otero | 4 hr |
| Jul 31, 12:48 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jul 31, 1:08 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Jul 31, 1:22 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 83 min |
| Jul 31, 1:46 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 89 min |
| Jul 31, 2:39 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 111 min |
| Jul 31, 3:13 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 92 min |
| Jul 31, 3:52 PM MDT | Areal Flood Advisory | EPZ | Grant | 113 min |
| Jul 31, 4:49 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Jul 31, 5:05 PM MDT | Special Weather Statement | EPZ | Grant | 25 min |
| Jul 31, 5:19 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Jul 31, 5:38 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 30, 10:32 PM MDT | Special Weather Statement | EPZ | El Paso | 28 min |
| Jul 31, 3:39 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.